Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Feb 1, 2026, 1:47 AM PST for Los Angeles County, California. It took effect at Feb 2, 2026, 4:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2026, 1:47 AM PST (09:47 UTC)
- In effect from
- Feb 2, 2026, 4:00 AM PST
- Expired
- Feb 2, 2026, 9:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3574 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WHUS46 KLOX 010947 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 147 AM PST Sun Feb 1 2026 CAZ340-346-354-021000- /O.NEW.KLOX.SU.Y.0004.260201T1400Z-260203T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 147 AM PST Sun Feb 1 2026 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 9 AM PST TUESDAY... * WHAT...Large breaking waves of 8 to 11 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...From 6 AM this morning to 9 AM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, minor coastal flooding will be possible around the morning high tides on Sunday and Monday, highest Monday. High tides will be around 6.5 to 7.0 feet between 830 and 930 am both days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-021000- /O.NEW.KLOX.BH.S.0002.260202T1200Z-260203T0500Z/ Malibu Coast-Los Angeles County Beaches- 147 AM PST Sun Feb 1 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From late tonight through Monday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, very minor coastal flooding will be possible around the morning high tides on Sunday and Monday, highest Monday. High tides will be around 6.8 to 7.1 feet between 815 and 900 am both days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
5 follow-up statements
362 WHUS46 KLOX 012207 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 207 PM PST Sun Feb 1 2026 CAZ340-346-354-021215- /O.CON.KLOX.SU.Y.0004.000000T0000Z-260203T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 207 PM PST Sun Feb 1 2026 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, minor coastal flooding will be possible around the morning high tides on Sunday and Monday, highest Monday. High tides will be around 6.5 to 7.0 feet between 830 and 930 am both days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-021215- /O.CON.KLOX.BH.S.0002.260202T1200Z-260203T0500Z/ Malibu Coast-Los Angeles County Beaches- 207 PM PST Sun Feb 1 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. Nuisance coastal flooding possible Monday morning. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From late tonight through Monday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, very minor coastal flooding will be possible around the morning high tide on Monday. High tides will be around 6.8 to 7.1 feet between 815 and 900 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
379 WHUS46 KLOX 020624 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1024 PM PST Sun Feb 1 2026 CAZ340-346-354-021430- /O.CON.KLOX.SU.Y.0004.000000T0000Z-260203T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 1024 PM PST Sun Feb 1 2026 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, minor coastal flooding will be possible around the morning high tides on Monday. High tides should peak around 6.5 to 7.0 feet between 830 and 930 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-021430- /O.CON.KLOX.BH.S.0002.260202T1200Z-260203T0500Z/ Malibu Coast-Los Angeles County Beaches- 1024 PM PST Sun Feb 1 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST MONDAY THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. Nuisance coastal flooding possible Monday morning. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 4 AM PST Monday through Monday evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, very minor coastal flooding will be possible around the morning high tide on Monday. High tides will be around 6.8 to 7.1 feet between 815 and 900 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
016 WHUS46 KLOX 020938 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 138 AM PST Mon Feb 2 2026 CAZ340-346-354-022230- /O.CON.KLOX.SU.Y.0004.000000T0000Z-260203T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 138 AM PST Mon Feb 2 2026 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, minor coastal flooding will be possible around the morning high tide today. High tides should peak around 6.5 to 6.9 feet between 900 and 930 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-022230- /O.CON.KLOX.BH.S.0002.260202T1200Z-260203T0500Z/ Malibu Coast-Los Angeles County Beaches- 138 AM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST EARLY THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. Nuisance coastal flooding possible Monday morning. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 4 AM PST early this morning through this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, very minor coastal flooding will be possible around the morning high tide on Monday. High tides will be around 6.9 feet and 900 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
160 WHUS46 KLOX 022140 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 140 PM PST Mon Feb 2 2026 CAZ340-346-354-030500- /O.CON.KLOX.SU.Y.0004.000000T0000Z-260203T1700Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 140 PM PST Mon Feb 2 2026 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, minor coastal flooding will be possible around the morning high tide today. High tides should peak around 6.5 to 6.9 feet between 900 and 930 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-030500- /O.CON.KLOX.BH.S.0002.000000T0000Z-260203T0500Z/ Malibu Coast-Los Angeles County Beaches- 140 PM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. Nuisance coastal flooding possible Monday morning. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Additionally, very minor coastal flooding will be possible around the morning high tide on Monday. High tides will be around 6.9 feet and 900 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
144 WHUS46 KLOX 030511 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 911 PM PST Mon Feb 2 2026 CAZ362-366-031700- /O.EXP.KLOX.BH.S.0002.000000T0000Z-260203T0500Z/ /O.NEW.KLOX.BH.S.0003.260203T0511Z-260204T0000Z/ Malibu Coast-Los Angeles County Beaches- 911 PM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches. High tides should peak around 6.0 feet between 930 and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-354-031700- /O.EXT.KLOX.SU.Y.0004.000000T0000Z-260204T0000Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 911 PM PST Mon Feb 2 2026 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches of Ventura County. High tides should peak around 6.0 feet between 930 and 1030 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 31, 10:01 PM PST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 31, 10:01 PM PST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 1001 PM PST Sat Jan 31 2026 .SYNOPSIS...31/426 PM. Minor cooling with locally dense fog near the coast is expected during the late night to morning hours Sunday and Monday. Another warming trend will likely begin Tuesday, with near record high temperatures possible and locally gusty Santa Ana winds. && .SHORT TERM (SAT-TUE)...31/744 PM. ***UPDATE*** High pressure and offshore winds brought unseasonably warm temperatures to the area today, with highs everywhere up anywhere from a degree or two to 6 degrees warmer. A cooling trend is expected through the next couple of days due to the ridge aloft weakening as an upper trough approaches the West Coast. Highs will drop into the 70s for all areas by Monday. This trough will bring rain to northern California up to the Pacific Northwest, with dry conditions farther south. The cooling will persist through Monday, with another warmup for Tuesday through Thursday as another round of Santa Ana winds affects the area. There is the potential for low clouds and patchy dense fog to form over portions of the northern coastal waters and the Santa Maria Valley tonight. However, there is a better chance of low clouds and fog Sunday night into Monday, when the LAX to Daggett surface pressure gradient finally shifts to weak onshore. In addition, a coastal eddy is forecast to form offshore from the LA Coast, which should help to push low clouds onshore. ***From Previous Discussion*** Offshore gradients are starting to trend onshore, though this won't likely have much impact until tomorrow and Monday, each of which will experience around 3-6 degrees of cooling across coast and valleys. Even with this expected cooling temperatures will still be 5-10 degrees above normal area-wide. Immediate coastal areas may see a return of local clouds and dense fog, initially just the Central Coast Sunday but then expanding to southern areas Monday. High pressure will re-strengthen again Tuesday as will offshore flow and this will begin yet another significant warming trend that will bring 80s back to the LA/Ventura coast and valleys. Increasing Santa Ana winds are expected as well across the typical favored areas. .LONG TERM (WED-SAT)...31/1128 AM. Widespread 80+ degrees are expected across all coast and valleys, including parts of the Central Coast Wed and Thu with even a sprinkling of low 90s possible across inland parts of the coastal plane from Ventura County to Long Beach. This is right in the range of daily records for those dates so expect some more high temperature records to fall next week. Gusty Santa Ana winds are expected as well, strongest on Wednesday but continuing into Thursday as well. A slow cooling trend will begin Thursday as high pressure weakens enough to allow a weak trough to move into the eastern Pacific, though high temperatures are expected to remain well above normal through at least next Saturday. There are a few ensemble solutions indicating some very light rain as early as next Sunday, though the vast majority are holding off until at least the following Monday or later. && .AVIATION...01/0600Z. At 0542Z at KLAX, there was no marine layer. The top of a sfc- based inversion was at 800 ft with a temperature of 23 degrees C. High confidence in TAFs, except moderate to high confidence in KPRB and KSMX. There is a 10-20% chance of MVFR VSBYs at KPRB 12Z-17Z and a 10% chance of LIFR/VLIFR conds at KSMX 10Z-14Z. Continued weaker offshore flow will generate light LLWS and turbulence across the foothills and mountains through the period. KLAX...High confidence in TAF. Weak northeasterly winds under 5 knots are possible 08Z-18Z Sun, otherwise good confidence in no signigicant east wind component. KBUR...High confidence in TAF. && .MARINE...31/743 PM. For the Outer Waters and the Inner Waters south of Point Conception, high confidence in current forecast. From Sunday afternoon through Monday night, a combination of Small Craft Advisory (SCA) level winds and seas is expected to develop. For Tuesday through Wednesday, winds and seas are expected to drop below SCA levels, except for a 20-30% chance of SCA level northeast winds across the nearshore waters. For the Inner Waters south of Point Conception, moderate to high confidence in current forecast. From Ventura south to Santa Monica, there is a 40-50% chance of SCA level northeast winds Tuesday night and Wednesday. Otherwise, winds and seas will remain below SCA levels through Wednesday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MW/CC AVIATION...Lund MARINE...Gomberg/Schoenfeld SYNOPSIS...MW/CC weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 1:47 AM PST | High Surf Advisory | LOX | San Luis Obispo, Santa Barbara, Ventura | 67 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.